MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER
Model Number 0165L24
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.
 
Event or Problem Description
It was reported that the interior of the catheter collapsed on the balloon and was not able to drain.The balloon had to be deflated to get the drainage going.The patient has also experienced several bladder infections and stated a full bladder can cause hyperreflexia, which was when the blood pressure could go up uncontrollably in a quadriplegic patient.It was unknown what treatment was provided for the infection per sample evaluation notification from the investigator via email on 15 dec 2020, the catheter was found to be non concentric upon inflating.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.1 sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was used for treatment purposes.The product had caused the reported failure.A potential root cause for this failure could be "operator error.Dull cutting tools.".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review is not required as the reported event is manufacturing related.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was evaluated.
 
Event or Problem Description
It was reported that the interior of the catheter collapsed on the balloon and was not able to drain.The balloon had to be deflated to get the drainage going.The patient has also experienced several bladder infections and stated a full bladder can cause hyperreflexia, which was when the blood pressure could go up uncontrollably in a quadriplegic patient.It was unknown what treatment was provided for the infection per sample evaluation notification from the investigator via email on 15dec2020,the catheter was found to be non concentric upon inflating per follow up via email on 07feb21, the balloon was filled with approximately 5 cc or less of sterile water provided in the catheter change kit, as research had shown this helps in preventing bladder damage.Doctor had prescribed bactrim for bladder infections.It was also stated that this was a serious problem not only happening to customer' son but also with other people, as reported to craig hospital's urology department.This hospital specializes in spinal cord injuries and all aspects of care resulting from a spinal cord injury.Also stated that their son had been using them since an injury in 1990 and this was their first experience with catheter failures.

Brand Name
BARDEX LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11127511
Report Number1018233-2020-22363
Device Sequence Number19769374
Product Code EZC
UDI-Device Identifier00801741017520
UDI-Public(01)00801741017520
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2025
Device Model Number0165L24
Device Catalogue Number0165L24
Device Lot NumberNGES4065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;